Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Subspaces of $ {\rm BMO}({\bf R}\sp n)$


Author: Michael Frazier
Journal: Trans. Amer. Math. Soc. 290 (1985), 101-125
MSC: Primary 42B20; Secondary 42B30, 46E99, 47G05
MathSciNet review: 787957
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider subspaces of $ {\text{BMO}}({{\mathbf{R}}^n})$ generated by one singular integral transform. We show that the averages along $ {x_j}$-lines of the $ j$ th Riesz transform of $ g \in {\text{BMO}} \cap {L^2}({{\mathbf{R}}^n})$ or $ g \in {L^\infty }({{\mathbf{R}}^n})$ satisfy a certain strong regularity property. One consquence of this result is that such functions satisfy a uniform doubling condition on a.e. $ {x_j}$-line. We give an example to show, however, that the restrictions to $ {x_j}$-lines of the Riesz transform of $ g \in {\text{BMO}} \cap {L^2}({{\mathbf{R}}^n})$ do not necessarily have uniformly bounded $ {\text{BMO}}$ norm. Also, for a Calderón-Zygmund singular integral operator $ K$ with real and odd kernel, we show that $ K({\text{BMO}_c}) \subseteq \overline {{L^\infty } + K(L_c^\infty )} $, where $ L_c^\infty $ and $ {\text{BMO}_c}$ are the spaces of $ {L^\infty }$ or $ {\text{BMO}}$ functions of compact support, respectively, and the closure is taken in $ {\text{BMO}}$ norm.


References [Enhancements On Off] (What's this?)

  • [1] C. Fefferman and E. M. Stein, 𝐻^{𝑝} spaces of several variables, Acta Math. 129 (1972), no. 3-4, 137–193. MR 0447953 (56 #6263)
  • [2] M. W. Frazier, Functions of bounded mean oscillation characterized by a restricted set of martingale or Riesz transforms, Ph.D. Thesis, University of California, Los Angeles, 1983.
  • [3] John B. Garnett, Bounded analytic functions, Pure and Applied Mathematics, vol. 96, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1981. MR 628971 (83g:30037)
  • [4] John B. Garnett and Peter W. Jones, The distance in BMO to 𝐿^{∞}, Ann. of Math. (2) 108 (1978), no. 2, 373–393. MR 506992 (80h:46037), http://dx.doi.org/10.2307/1971171
  • [5] S. Janson, Characterization of $ H^1$ by singular integral transforms on martingales and $ {{\mathbf{R}}^n}$, Math. Scand. 41 (1977), 140-152.
  • [6] J.-P. Kahane, Trois notes sur les ensembles parfaits linéaires, Enseignement Math. (2) 15 (1969), 185–192 (French). MR 0245734 (39 #7040)
  • [7] E. M. Stein, Singular integrals and differentiability properties of functions, Princeton Univ. Press, Princeton, N. J., 1970.
  • [8] A. Uchiyama, A constructive proof of the Fefferman-Stein decomposition of $ {\text{BMO}}({{\mathbf{R}}^n})$, Acta Math. 148 (1982), 215-241.
  • [9] -, A constructive proof of the Fefferman-Stein decomposition of $ {\text{BMO}}$ on simple martingales, Conf. on Harmonic Analysis in Honor of Antoni Zygmund, Vol. II (Beckner, et al., eds.), University of Chicago Press, Chicago, Ill., 1981, pp. 495-505.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 42B20, 42B30, 46E99, 47G05

Retrieve articles in all journals with MSC: 42B20, 42B30, 46E99, 47G05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1985-0787957-0
PII: S 0002-9947(1985)0787957-0
Keywords: $ {\text{BMO}}$, singular integral operator
Article copyright: © Copyright 1985 American Mathematical Society